Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 12, 2007, 4:14 PM MDT for Phillips County, Sedgwick County, Colorado. It took effect at Jun 12, 2007, 4:21 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 4:14 PM MDT (22:14 UTC)
- In effect from
- Jun 12, 2007, 4:21 PM MDT
- Expired
- Jun 12, 2007, 10:15 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 122221
FFWBOU
COC095-115-130415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
414 PM MDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO
EASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO
* UNTIL 1015 PM MDT
* AT 414 PM MDT...SIGNIFICANT FLOODING CONTINUED OVER EASTERN
PORTIONS OF SEDGWICK AND PHILLIPS COUNTIES ESPECIALLY FROM SIXTEEN
MILE CORNER TO JUST EAST OF HOLYOKE. HIGHWAY 23 FROM HOLYOKE TO
THE COLORADO STATE LINE IS CLOSED ALONG WITH NUMEROUS OTHER
SECONDARY COUNTY ROADS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIXTEEN-MILE CORNER...PLEASANT VALLEY AND AMHERST.
DOPPLER RADAR ESTIMATES THAT UP TO 3 INCHES OF OF RAIN FELL EARLIER
THIS AFTERNOON OVER PORTIONS OF EASTERN SEDGWICK AND EASTERN
PHILLIPS COUNTIES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS SUCH AS SAND CREEK...WILDHORSE CREEK AND
FRENCHMAN CREEK. IN ADDITION FLASH FLOODING OF MANY SMALLER COUNTY
ROADS...NORMALLY DRY WASHES AND ARROYOS WILL CONTINUE AS WELL.
LAT...LON 4045 10229 4044 10206 4093 10206 4092 10231
4058 10230
$$
RPK3 follow-up statements
000
WGUS75 KBOU 130020
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
617 PM MDT TUE JUN 12 2007
COC095-115-130415-
SEDGWICK CO-PHILLIPS CO-
617 PM MDT TUE JUN 12 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
EASTERN PHILLIPS AND SOUTHEASTERN SEDGWICK COUNTIES...
AT 617 PM MDT...SIGNIFICANT FLOODING CONTINUED OVER EASTERN
PORTIONS OF SEDGWICK AND PHILLIPS COUNTIES ESPECIALLY FROM SIXTEEN
MILE CORNER TO JUST EAST OF HOLYOKE. HIGHWAY 23 FROM HOLYOKE TO
THE COLORADO STATE LINE IS CLOSED ALONG WITH NUMEROUS OTHER
SECONDARY COUNTY ROADS.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIXTEEN-MILE CORNER...PLEASANT VALLEY AND AMHERST.
DOPPLER RADAR ESTIMATES THAT UP TO 3 INCHES OF OF RAIN FELL EARLIER
TODAY OVER PORTIONS OF EASTERN SEDGWICK AND EASTERN PHILLIPS
COUNTIES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS SUCH AS SAND CREEK...WILDHORSE CREEK AND
FRENCHMAN CREEK. IN ADDITION FLASH FLOODING OF MANY SMALLER COUNTY
ROADS...NORMALLY DRY WASHES AND ARROYOS WILL CONTINUE AS WELL.
LAT...LON 4045 10229 4044 10206 4093 10206 4092 10231
4058 10230
$$
RPK000
WGUS75 KBOU 130200
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
751 PM MDT TUE JUN 12 2007
COC095-115-130415-
SEDGWICK CO-PHILLIPS CO-
751 PM MDT TUE JUN 12 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
EASTERN PHILLIPS AND SOUTHEASTERN SEDGWICK COUNTIES...
THE PHILLIPS COUNTY SHERIFF AND ROAD CREWS INDICATED CONSIDERABLE
FLOODING AND MANY ROAD CLOSURES IN THE EASTERN HALF OF PHILLIPS
COUNTY. WATER WAS STILL COMING UP IN MANY AREAS...AND HIGHWAY 23
EAST OF AMHERST REMAINED CLOSED. WATER WAS NOW BEGINNING TO OVERTOP
THE RAILROAD TRACKS...HOWEVER...NO HOMES WERE BEING THREATENED AT
THIS TIME.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIXTEEN-MILE CORNER...PLEASANT VALLEY AND AMHERST.
A TRAINED WEATHER SPOTTER REPORTED THAT A TOTAL OF 8.20 INCHES OF
RAIN OCCURRED 3.5 MILES SOUTH OF VENANGO NEBRASKA JUST INSIDE THE
PHILLIPS COUNTY LINE. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LARGE AREA OF 4 TO 8 INCH RAINFALL OVER SOUTHEASTERN
SEDGWICK AND EASTERN PHILLIPS COUNTIES LAST NIGHT AND TODAY.
THUNDERSTORMS WERE ALSO BEGINNING TO REDEVELOP OVER THE SAME AREA
THIS EVENING BRINGING THE THREAT OF MORE FLASH FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM HAS CAUSED FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. MANY ROADS ARE CLOSED DUE TO THE HIGH WATER.
DO NOT DRIVE THROUGH FLOODED AREAS.
LAT...LON 4045 10229 4044 10206 4093 10206 4092 10231
4058 10230
$$
BARJENBRUCH000
WGUS75 KBOU 130349
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
946 PM MDT TUE JUN 12 2007
COC095-115-130356-
SEDGWICK CO-PHILLIPS CO-
946 PM MDT TUE JUN 12 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PHILLIPS
AND SOUTHEASTERN SEDGWICK COUNTIES...
THE FLASH FLOOD WARNING FOR EASTERN PHILLIPS COUNTY HAS BEEN
REPLACED BY A FLOOD WARNING AS RAPID STREAM RISES ARE NOT
ANTICIPATED AT THIS TIME.
THERE IS STILL POTENTIAL FOR HEAVY RAIN OVERNIGHT. STAY TUNED TO
THE NATIONAL WEATHER SERVICE FOR THE LATEST UPDATES AND STATEMENTS.
LAT...LON 4045 10229 4044 10206 4093 10206 4092 10231
4058 10230
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:30 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT TUE JUN 12 2007 .SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LOW CIRCUATION OVER SOUTH CENTRAL CO AND MOVING SLOWLY EAST. VERY MOIST AIRMASS OVER CWA WITH PW VALUES AROUND AN INCH OVER THE FRONT RANGE...WHILE NEARING 1.50 OVER THE FAR ERN PLAINS. FLASH FLOOD WATCHES/WARNINGS ARE ALREADY IN EFFECT ACROSS ZNS 48..50>51 AND THIS LOOKS FINE WITH NEW BATCH OF STORMS AND DEVELOPMENT FURTHER SOUTH ACROSS YUMA AND LINCOLN COUNTIES. FURTHER WEST...NEW CONVECTION DEVELOPING OVER THE SOUTHERN FRONT RANGE FOOTHILLS AND THIS WILL BE SPREADING OVER THE URBAN CORRIDOR THRU THE REST OF THE AFTERNOON. AGAIN...MAIN THREAT WILL BE HEAVY RAIN WITH MINOR FLOODING POSSIBLE. TRAINING ECHOES MAY ALSO LEAD TO FURTHER FLOODING POTENTIAL IF OCCURS IN URBAN AREAS. WILL KEEP LIKELY POPS OVER ENTIRE AREA THRU THIS EVENING. RADUAL DRYING FROM WEST TO EAST LATER THIS EVENING AND OVERNIGHT AS THE UPPER LEVEL TROF MOVES SLOWLY ACROSS THE STATE AND DRIER AIR GETS ENTRAINED FROM THE NORTHWEST. DRY AND STABLE AIRMASS ON THE PLAINS WED AFTN WHILE MAYBE A FEW STORMS IN THE MTNS/FOOTHILLS WITH A BIT OF MSTR AND LOW LVL UPSLOPE FLOW. .LONG TERM...UPR LOW WL CONTINUE TO MOV EASTWARD INTO CNTRL KS WED EVE. A WEAK DISTURBANCE WL TRAIL THE LOW OVR WRN KS. SOME SCT TSTMS PSBL ON THE FAR ERN PLAINS INVOF THIS FEATURE IN THE EVENING...BUT BY MIDNIGHT ALL PRECIP SHOULD COME TO AN END. FOR THE SECOND HALF OF THE WEEK...A STG RDG OF HIGH PRESSURE FROM AZ WL BLD ACRS THE WRN HALF OF THE STATE. HEIGHTS AT H5 PROGGED TO RISE TO OVR 590 DM BY FRIDAY AND SAT. SUCH A PTRN WOULD SUPPORT TEMPS RISING INTO THE 90S ACRS THE PLAINS AND FNT RANGE. LTL IF ANY MSTR EVIDENT...SO WL RMV ALL POPS THURS AND FRIDAY. WL KEEP SAT GOING AS A LTL MSTR MAY SNEAK INTO THE RDG FM NEW MEXICO. REPREVE FROM THE VRY WARM TEMPS IN STORE FOR THE FIRST PART OF NEXT WK AS A DP TROF OVR WRN CANADA SINKS SWD INTO THE CNTRL ROCKY MTN STATES. GFS HAS BEEN FAIRLY CONSISTANT BRINGING A COLD FRONT INTO THE AREA MONDAY AFTN. SFC CDFNT WL BE FIRMLY IN CONTROL OF TEMPS ON THE PLAINS AS H7 TEMPS PROGGED TO FALL INTO THE 3-5 DEGREE RANGE. WL COOL OFF TEMPS SOME FOR MONDAY WITH WELL BELOW NORMAL TEMPS FOR TUES. WL ALSO ADD SOME POPS TO THE LATTER PERIODS AS WELL. && .AVIATION...SHOWERS WILL GRADUALLY INCREASE IN COVERAGE BTWN 21-23Z ACROSS LOCAL AIRPORTS. CIGS/VSBYS LOWERING TO MVFR CAT IN SHOWERS...IMVPOVING AFT 03Z THIS EVENING. ERRATIC WIND GUSTS WITH SHOWERS WITH SPEEDS UP TO 35KT. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z WED FOR ZONES 48..50>51. && SWE/046
Hazardous weather outlook, Jun 12, 10:50 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT TUE JUN 12 2007 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT TUE JUN 12 2007 ...FLASH FLOOD WATCH FOR FAR NORTHEAST COLORADO THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STRENGTHEN OVER FAR NORTHEAST COLORADO THIS AFTERNOON. THE MAIN THREAT WILL BE VERY HEAVY RAIN AND POSSIBLE FLASH FLOODING WITH RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR. THERE IS ALSO ENOUGH INSTABILITY AND HIGH SURFACE MOISTURE TO GENERATE AN ISOLATED SEVERE STORM WITH HAIL UP TO ONE INCH IN DIAMETER. FURTHER WEST TOWARDS THE FRONT RANGE...SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON HOURS. AGAIN THE MAIN THREAT WILL BE HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH IN LESS THAN AN HOUR. THE SEVERE THREAT IS MINIMAL SO ONLY SMALL HAIL IS EXPECTED WITH THE STORMS. THE STORMS WILL END LATER TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES INTO EASTERN COLORADO LATER TONIGHT AND BRINGS DRIER AIR ACROSS WESTERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR EASTERN PLAINS OF COLORADO THROUGH THIS EVENING. RAINFALL AND FLOODING REPORTS WILL ALSO BE APPRECIATED. SWE/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 25 min |
| Jun 11, 8:58 PM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
| Jun 11, 10:24 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 19 min |
| Jun 12, 9:23 AM MDT | Flash Flood Watch | BOU | Logan, Phillips, Sedgwick | 16 hr |
| Jun 12, 11:15 AM MDT | Flash Flood Warning | BOU | Phillips | 2 hr |
| Jun 12, 11:46 AM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
| Jun 12, 1:14 PM MDT | Flash Flood Warning | BOU | Phillips | 3 hr |
| Jun 12, 2:41 PM MDT | Flash Flood Warning | BOU | Sedgwick | 94 min |
| Jun 12, 4:36 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 39 min |
| Jun 12, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 47 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.